MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGE; HEPARIN, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGE; HEPARIN, VASCULAR ACCESS FLUSH
Catalog Number 306424
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: it was reported the yellow cap came off of a syringe.To aid in the investigation, one empty sample with no packaging flow wrap and two photos were provided for evaluation by our quality team.The syringe rubber stopper is at the 1.5ml mark and the tip cap is not assembled to the syringe.The threads of the tip cap and the syringe barrel luer are good with no damage or imperfections observed.The two photos provided show a syringe inside the packaging flow wrap with a loose tip cap.No other information could be obtained from the photos.This defect could occur if the tip cap was not properly aligned with the torquing cup.A device history record review was completed for provided material number 306424, lot 227351n.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The photo will be shown to associates for awareness.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the tip cap was found separated from the bd posiflush¿ heparin lock flush syringe inside the packaging.The following information was provided by the initial reporter: "yellow cap came off of a syringe (inside intact packaging) of heparin lock.No patient harm".

Brand Name
BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGE
Common Device Name
HEPARIN, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16705163
Report Number1911916-2023-00220
Device Sequence Number3584992
Product Code NZW
UDI-Device Identifier00382903064243
UDI-Public00382903064243
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K163591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2024
Device Catalogue Number306424
Device Lot Number227351N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Initial Report FDA Received Date04/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown